MAUDE Adverse Event Report: BIO-RAD LABORATORIES, INC BIOPLEX 2200 SYPHILIS TOTAL AND RPR

BIO-RAD LABORATORIES, INC BIOPLEX 2200 SYPHILIS TOTAL AND RPR
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A laboratory reported that samples from a patient tested on the bioplex 2200 syphilis total & rpr kit in (b)(6) and (b)(6) 2021 were (b)(6) total and (b)(6) assays.The samples were sent out for confirmatory testing at (b)(6) labs with an elisa syphilis igg assay and at both times, the samples were (b)(6).The physician decided to administer penicillin to the patient based on the bioplex results.However, the physician expressed concern that the bioplex results were (b)(6), while the syphilis igg eia results from (b)(6) were (b)(6).  investigation by the bio-rad product support and technical support found no issues with the instrument.The affected bioplex 2200 syphilis total & rpr, lot 301210 is performing within specification, however, the lot was withdrawn from the market on september 17th because of trends observed in routine stability monitoring that indicate the kit performance will eventually fall below specifications prior to the expiration date.Additionally, bio-rad has recently alerted users that interference can occur in patients who have been recently received the covid-19 vaccine.  vaccine interference is a known limitation for this assay and is already indicated in the labeling.  the vaccination status of the patient is unknown, and the doctor is aware of the potential for increased rpr response due to recent covid-19 vaccination.Per the ifu, test results should be considered with other laboratory results as well as the clinical presentation of the patient.Results should be interpreted by a physician.  the bioplex 2200 syphilis total assay measures both igm and igg antibodies.The method used to confirm at the (b)(6) laboratory only measure igg antibodies.The bioplex 2200 syphilis total results may correctly identified the presence of igm antibodies, however, bio-rad was unable to obtain patient samples for investigation to confirm.Therefore, out of an abundance of caution, and due to concern expressed by the physician, bio-rad is reporting this case as an adverse event for potential unnecessary treatment with penicillin.
 
Event or Problem Description
A laboratory reported that samples from a patient tested on the bioplex 2200 syphilis total & rpr kit in (b)(6) and (b)(6) 2021 were (b)(6) total and (b)(6) assays.The samples were sent out for confirmatory testing at (b)(6) labs with an elisa syphilis igg assay and at both times, the samples were (b)(6).The physician decided to administer penicillin to the patient based on the bioplex results.However, the physician expressed concern that the bioplex results were (b)(6), while the (b)(6) results from (b)(6) were (b)(6). .

Brand Name
BIOPLEX 2200 SYPHILIS TOTAL AND RPR
Common Device Name
BIOPLEX 2200 SYPHILIS TOTAL AND RPR
Manufacturer (Section D)
BIO-RAD LABORATORIES, INC
4000 alfred nobel dr
hercules CA 94547
MDR Report Key12602404
Report Number1000135116-2021-00002
Device Sequence Number3585925
Product Code LIP
UDI-Device Identifier03610520653012
UDI-Public03610520653012
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K170413
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/22/2022
Device Model NumberN/A
Device Catalogue Number12000650
Device Lot Number301210
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2021
Initial Report FDA Received Date10/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;